MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP

B. BRAUN MELSUNGEN AG EASYPUMP® II; ELASTOMERIC INFUSION PUMP
Model Number 4540008-02
Medical Device Problem Code Excess Flow or Over-Infusion (1311)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/11/2022
Type of Reportable Event Malfunction
Event or Problem Description
As reported by the user facility / translation of user facility information by bbm sales organization in (b)(6): "infused too fast"."reason of complaint: we have had an easypump returned to us as it was completely infused over 12 hours rather than 24 hours.Benzylpencillin 10.8g in 240ml.".
 
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report (b)(4).The complaint is still under investigation.A follow-up report will be provided, as soon as investigation has been completed.Note: this report is being filed for an item number that is not sold in the united states, however similar items are sold in the united states by b.Braun medical, inc.
 
Additional Manufacturer Narrative
This report has been identified as b.Braun melsungen ag internal report # (b)(4).Device history record (dhr): reviewed the dhr for batch 21h14ge221, there is no such defect detected at in process and at final control inspection pertaining fast flow rate.Sample evaluation: received 1 sample of easypump ii lt 270-27-s without original packaging.The batch number on the big bottom cap of the sample was 21h14ge221.Upon receipt, there was no solution.It was reported the pump was filled with benzylpencillin.The pump was still in folded condition.Flow rate test: the sample was unfolded and then sent for flow rate test.Result: the flow rate deviation from nominal flow rate was -9.51%.The sample is within the specification ±15% deviation from nominal flow rate.According to ifu, the outer layer must be unfolded properly prior to filling.Folded outer shell will act as an external pressure to elastomeric membrane and increase the flow rate.Hence, the fast flow rate observed by customer is highly possible because the sleeve was not unfolded.Conclusion: the returned complaint sample was subjected to flow rate test and fast flow was not observed.The result was within specification.Complaint is not confirmed.

Brand Name
EASYPUMP® II
Common Device Name
ELASTOMERIC INFUSION PUMP
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
Manufacturer (Section G)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, 34212
GM   34212
Manufacturer Contact
jonathan severino
861 marcon blvd.
allentown, PA 18109
4847197287
MDR Report Key14336868
Report Number9610825-2022-00155
Device Sequence Number17706254
Product Code MEB
UDI-Device Identifier04046964448485
UDI-Public(01)04046964448485(17)260801(10)21H14GE221
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K081905
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/18/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/01/2026
Device Model Number4540008-02
Device Catalogue Number4540008
Device Lot Number21H14GE221
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/09/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/11/2022
Supplement Date Received by Manufacturer04/11/2022
Initial Report FDA Received Date05/09/2022
Supplement Report FDA Received Date08/18/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown